nausea and headache on cymbalta

Discussion in 'Fibromyalgia Main Forum' started by lupielee, Feb 1, 2011.

  1. lupielee

    lupielee New Member

    Hi, 11 years ago I was dx with lupus. Yesterday my rheumy told me I also have fibromyalgia. yesterday I was started on cymbalta. The nausea and headache I have had since taking only one pill 30 mg is horrible. Does this pass in time?

    thanks lisa
  2. jgsgirlie

    jgsgirlie New Member

    I also have Fibro, I took cymbalta for 6 weeks, the side effects were too much for me. The nausea and headache never passed, I also had several other problems while I took it. The dr. told me that if the side effects lasted longer than a month that they probably weren't going to.
    One of my friends took it for rls, and she didn't have any side effects.
    I hope it helps you.
  3. lupielee

    lupielee New Member

    thank you. last night was my second night taking it..I didn't sleep all night. Ended up having to go into work 5 hrs late. My head was foggy all night at work. However I am not in any pain. I dont know whats worse dealing with pain or lack of sleep. I am not sure if I am going to keep taking this.
    thanks for your help
  4. jgsgirlie

    jgsgirlie New Member

    If it is helping your pain you should see if the side effects will subside, I did not receive any pain relief or I would have continued to take it...I would cut off my arm if they told me my pain would be gone though!
    Good Luck,
    and let me know your progress
  5. kat211

    kat211 New Member

    I had a very rough start on cymbalta. if you do a search you will find how i reacted, i honestly can't remember all of it right now. but i stuck with it as my dr suggested and it has reduced my pain greatly. You might try switching to taking it in the am and not at night. I still have to take mine with food in the am or i get a bit nauseaus. I can't eat much now, but even some yogurt seams to help.

    good luck.
  6. Ginny62

    Ginny62 New Member

    I tried Cymbalta about 2 months ago. It make me very anxious and I had insomnia with it. I didn't have the nausea or headaches but I couldn't handle the anxiety it caused. It also increased my pulse rate.
  7. jadebear

    jadebear New Member

    It took about 3 weeks for the nausea/headaches to go away(sometimes minor sometimes 'I have to stay in bed all day' type pain/nausea). I take Cymbalta for FM. It was worth it, my pain was reduced by 25 - 30% by the end of week three.
  8. lupielee

    lupielee New Member

    thanks jadebear...I had to stop taking it. It gave me insomnia. I would have dealt with the headaches and nausea for a little while but I can't go with out sleep. They have since put me on lyrica..only been about a week. will see what happens
  9. jgbeaches

    jgbeaches New Member

    doctors started me on 30mg of cymbalta I found that drinking lots of water and eating a banana in the morning helps me, I am now on 60mg and that is what it did to me also makes me shake more than I already do, also not to do much activity in the morning, the one thing about cymbalta is that it raises your blood pressure so that could be why you feel the way you do. It has gotten better for me I was on 30mg for almost a week and on 60mg for 3 days so far, my doc has me take it at night an 1hr or 2 before bed, he stated that overall there is not much they can do about the pain, just that it is important for people with fms to be able to get sleep, so I still have pain, not sure I sleep any better maybe a little longer before I start waking up in pain and have to move. I am also on 4mg of a muscle relaxer too.